MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTEG-2P-34-152-PF-US
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: on (b)(6) 2012 the patient received one zteg-2p-34-152-pf-us (lot # e2816614).There were no difficulties deploying the device.A molding balloon was not used.No patient-related adverse events were observed during the procedure.Per site, the device was patent with no kink or endoleak on the completion angiogram.Analysis noted a patent graft with no kink.An endoleak was noted.On (b)(6) 2012 ct scan (five days post-procedure): core lab review: graft patent, intact with no kink or endoleak.Maximum aneurysm diameter = 62.8 mm.The patient was discharged from the hospital on (b)(6) 2012 (six days post-procedure).On (b)(6) 2012 ct scan (27 days post-procedure): analysis review: graft patent, intact with no migration, kink, or endoleak.Maximum aneurysm diameter = 65.4 mm.On (b)(6) 2012 ct scan (148 days post-procedure): analysis review: graft patent, intact with no migration, kink, or endoleak.Maximum aneurysm diameter = 62.9 mm.On (b)(6) 2013 ct scan (387 days post-procedure): analysis review: graft patent, intact with no migration, kink, or endoleak.Maximum aneurysm diameter = 42.6 mm.On (b)(6) 2014 ct scan (765 days post-procedure): analysis review: graft patent, intact with no migration, kink, or endoleak.Maximum aneurysm diameter = 42.9 mm.On (b)(6) 2015 ct scan (1132 days post-procedure): analysis review: graft patent, intact with no migration, kink, or endoleak.Maximum aneurysm diameter = 41.7 mm.On (b)(6) 2016 ct scan (1538 days post-procedure): analysis review: graft patent, intact with no kink or endoleak.Maximum aneurysm diameter = 44.3 mm.This taa remains active, with further lengthening and widening of the aorta distally.The distal end of the device appears to have migrated cranially (>20mm more proximal to the celiac artery than at 1 month).The aorta has become more tortuous, and the device has had to bend and partially overlap to accommodate the changing anatomy.While the seal remains intact and the taa is significantly smaller than at the time of implant, it has increased slightly in diameter compared to 36 months.The implanting physician has been notified of these findings.Patient outcome: no adverse events related to the study procedure or the device, and no secondary interventions have been reported for this patient.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: based on the imaging review it was possible to confirm that the distal end of the endograft did not migrate in cranial direction, as stated in the event description.The increasing distance between the endograft and the celiac artery was a result of gradual elongation and significant angulation of the mid-descending thoracic aorta.Also, progression of the aneurysmal disease with continuous increase in aortic diameter was seen, even though aneurysm length and diameter decreased during the 4 years postoperative period.The proximal and distal aortic diameters have continued to increase from 29 mm and 28 mm to 34 mm and 36 mm.The aortic remodeling was evident throughout the 4 years period and resulted in aortic angulation of the descending thoracic aorta.This was seen as a significant angulation of 60 degrees in the mid-descending thoracic aorta and angulation within the stent graft causing a significant stent overlap between the 3rd and 5th stent segments of the graft to accommodate to the changing anatomy.Although there was a successful exclusion of the taa with a single thoracic endovascular stent graft component with good position, appropriate sizing and no endoleak seen, there is concern for loss of seal proximally and distally and non-exclusion of the target taa, due to the above circumstances.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.
 
Event or Problem Description

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6282297
Report Number3002808486-2017-00164
Device Sequence Number10931293
Product Code MIH
UDI-Device Identifier10827002534282
UDI-Public(01)10827002534282(17)141014(10)E2816614
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZTEG-2P-34-152-PF-US
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2017
Supplement Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age68 YR
Patient Weight96